Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Uterine ablation after having heavy periods, have hot flashes. Would Estrogen help ?

I had a uterine oblasion after having heavy periods for years. My physician told me he felt I was beginning menopause . I have not had a period in over 5 years - I am now 57. I don t have symptoms of hot flashes except when I first wake up in the AM but I do have trouble sleeping at times. I am a Hospice Homecare Nurse and feel sometimes I am too tired to sleep. Would Estroven help me? I do not wish to take prescription hormone replacements as I do not feel I have enough symptoms, but would like to be able to sleep. I also feel my husband would appreciate me taking something if it would help my labido. Thanks.
Asked On : Thu, 28 Feb 2013
Answers:  1 Views:  13
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello ma'am.

The presence of hot flashes (although rare) with all your other symptoms clearly point towards menopause.

As you have also mentioned a drop in libido, my best advise would be to initiate prescription hormonal supplements along with estrogen creams (for local application).

Very rarely women around menopause suffer with sleep disorders, but I do not think your sleeping trouble will subside with the hormonal supplements. For this you might have to visit your doctor, to find the exact cause for your sleeplessness (the most common cause has found to be anxiety and stress).

Hope this helps.

Best wishes.
Answered: Tue, 23 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor